MAUDE Adverse Event Report: COVIDIEN 10FR 55 IRIS FEEDING TUBE ENF; GASTROINTESTINAL TUBES WITH ENTERAL SPECIFIC CONNECTORS

COVIDIEN 10FR 55 IRIS FEEDING TUBE ENF; GASTROINTESTINAL TUBES WITH ENTERAL SPECIFIC CONNECTORS
Model Number 461055E
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.
 
Event or Problem Description
The customer reported that the feeding tube was severed somehow, no one knows how.The feeding tube was clamped off with hemostats only to stop the leak.Additional information provided stated that the device was severed just below the grey y ports.It was completely separated in two different pieces.It is not known how long the device was in use prior to the incident.The device was found to be severed when staff was attempting to transfer the patient back to their bed.No patient injury although the patient noted there was a tug and he didn¿t know what happened.The device was removed and replaced.
 
Additional Manufacturer Narrative
The device history record (dhr) could not be reviewed because there was no serial number provided by the customer.The device was already used on patient therefore it could not be taken to production line for evaluation following customs policy; the product evaluation is not able to be performed.The photo of the device confirms that the tube was cut off by something; a cutting edge could be observed.The investigation found that there were no related issues recorded throughout the manufacturing and control processes.The manufacturing records, including assembly, test, inspection and packaging, no risk cause y port detach.All tubes have been 100% tested by leak test station follow customer specification of air pressure 20psi.Any of leakage issue could be detected if y port detached.All tubes have been 100% inspected before packaging.Based on the investigation, the broken tube was cut off by something at the customer site.This issue was not a production related issue.The root cause could not be determined due to limited information.No corrective actions are required at this time.

Brand Name
10FR 55 IRIS FEEDING TUBE ENF
Common Device Name
GASTROINTESTINAL TUBES WITH ENTERAL SPECIFIC CONNECTORS
Manufacturer (Section D)
COVIDIEN
15 hampshire street
mansfield MA 02048
MDR Report Key11941030
Report Number1282497-2021-10240
Device Sequence Number11819006
Product Code PIF
UDI-Device Identifier20884521742205
UDI-Public20884521742205
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number461055E
Device Catalogue Number461055E
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/02/2021
Supplement Date Received by Manufacturer06/02/2021
Initial Report FDA Received Date06/04/2021
Supplement Report FDA Received Date08/16/2021
Patient Sequence Number1